Alert archive / Missouri / River Flood Warnings in 2019

River Flood Warning 404, NWS Kansas City, MO

October 10, 2019Cooper County, Missouri

NWS Kansas City, MO issued this river flood warning at Oct 10, 2019, 1:49 PM CDT for Cooper County, Missouri. It took effect at Oct 10, 2019, 5:47 PM CDT. It was in force for 19 hr.

The area

The outline as issued.

The facts

Issued
Oct 10, 2019, 1:49 PM CDT (18:49 UTC)
In effect from
Oct 10, 2019, 5:47 PM CDT
Expired
Oct 11, 2019, 12:55 PM CDT
In force
19 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

County Cooper County, MO

The radar

The Pleasant Hill radar (KEAX), 138 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Petite Saline Creek near Boonville (BONM7). The gauge peaked at 17.31 ft at Oct 11, 2019, 5:00 AM CDT.

actionminormoderate510152010/1010/1110/12
Action stage
11 ft
Minor stage
16 ft
Moderate stage
19.5 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06909950, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

626 
WGUS43 KEAX 101849
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
149 PM CDT Thu Oct 10 2019

...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Moniteau Creek near Fayette affecting Howard County.
  Petite Saline Creek near Boonville affecting Cooper County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC089-111848-
/O.NEW.KEAX.FL.W.0403.191011T0208Z-191012T1448Z/
/FYTM7.1.ER.191011T0208Z.191011T0700Z.191011T1448Z.UU/
149 PM CDT Thu Oct 10 2019

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Moniteau Creek near Fayette.
* from this evening to Saturday morning.
* At  1:30 PM Thursday the stage was 13.4 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise 
  to near 17.6 feet by early Friday morning. The river will fall 
  below flood stage by late Friday morning.
* At 16.0 feet...Low-lying fields along Moniteau Creek flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Moniteau Creek
  Fayette         16   13.4   Thu 01 PM   17.6 early Friday morning
     
&&
  
LAT...LON 3914 9259 3914 9252 3902 9256 3903 9262

  

$$

MOC053-111848-
/O.NEW.KEAX.FL.W.0404.191010T2247Z-191012T1839Z/
/BONM7.1.ER.191010T2247Z.191011T0600Z.191011T1839Z.UU/
149 PM CDT Thu Oct 10 2019

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Petite Saline Creek near Boonville.
* from this afternoon to Saturday afternoon.
* At  1:30 PM Thursday the stage was 13.2 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and 
  continue to rise to near 18.5 feet by early Friday morning. The 
  river will fall below flood stage by early Friday afternoon.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Petite Saline Creek
  Boonville       16   13.2   Thu 01 PM   18.5 early Friday morning
     
&&
  
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279

  

$$
3 follow-up statements
457 
WGUS83 KEAX 110113
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
813 PM CDT Thu Oct 10 2019



...The Flood Warning continues for the following rivers in 
Missouri...

  Moniteau Creek near Fayette affecting Howard County.

  Petite Saline Creek near Boonville affecting Cooper County.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC089-120112-
/O.EXT.KEAX.FL.W.0403.000000T0000Z-191012T0700Z/
/FYTM7.1.ER.191010T2045Z.191011T0200Z.191011T0700Z.UU/
813 PM CDT Thu Oct 10 2019

The Flood Warning continues for
  The Moniteau Creek near Fayette.
* until late Friday night.
* At  7:30 PM Thursday the stage was 17.1 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 17.3 feet by 
  tonight. The river will fall below flood stage early Friday 
  morning.
* At 16.0 feet...Low-lying fields along Moniteau Creek flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Moniteau Creek
  Fayette         16   17.1   Thu 07 PM   17.3 tonight
     
&&
  
LAT...LON 3914 9259 3914 9252 3902 9256 3903 9262

  

$$

MOC053-120112-
/O.EXT.KEAX.FL.W.0404.000000T0000Z-191012T1953Z/
/BONM7.1.ER.191010T2148Z.191011T1200Z.191011T1953Z.UU/
813 PM CDT Thu Oct 10 2019

The Flood Warning continues for
  The Petite Saline Creek near Boonville.
* until Saturday afternoon.
* At  7:30 PM Thursday the stage was 16.6 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.3 feet by 
  Friday morning. The river will fall below flood stage early Friday 
  afternoon.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Petite Saline Creek
  Boonville       16   16.6   Thu 07 PM   18.3 Friday morning
     
&&
  
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279

  

$$
306 
WGUS83 KEAX 111258
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
758 AM CDT Fri Oct 11 2019



...The Flood Warning continues for the following rivers in 
Missouri...

  Petite Saline Creek near Boonville affecting Cooper County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC053-121258-
/O.EXT.KEAX.FL.W.0404.000000T0000Z-191012T1458Z/
/BONM7.1.ER.191010T2148Z.191011T1015Z.191011T1458Z.UU/
758 AM CDT Fri Oct 11 2019

The Flood Warning continues for
  The Petite Saline Creek near Boonville.
* until Saturday morning.
* At  7:30 AM Friday the stage was 17.1 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  late this morning.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Petite Saline Creek
  Boonville       16   17.1   Fri 07 AM   14.6 this afternoon
     
&&
  
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279

  

$$
560 
WGUS83 KEAX 111755
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
1255 PM CDT Fri Oct 11 2019



...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Petite Saline Creek near Boonville affecting Cooper County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC053-111825-
/O.CAN.KEAX.FL.W.0404.000000T0000Z-191012T1458Z/
/BONM7.1.ER.191010T2148Z.191011T1015Z.191011T1543Z.UU/
1255 PM CDT Fri Oct 11 2019

The Flood Warning is cancelled for
  The Petite Saline Creek near Boonville.
* At 12:30 PM Friday the stage was 14.9 feet.
* Flood stage is 16.0 feet.
* Fell below flood stage at 10:43 AM Friday.
* Forecast...The river will continue to fall to 8.9 feet by Saturday 
  morning.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Petite Saline Creek
  Boonville       16   14.9   Fri 12 PM   14.6 this afternoon
     
&&
  
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Oct 10, 12:30 PM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Oct 10, 12:30 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1230 PM CDT Thu Oct 10 2019

.Discussion...
Issued at 145 AM CDT THU OCT 10 2019

Primary forecast focus is on ongoing storms and impacts from the
approaching cold front through today.

Key Messages...

1. A line of strong thunderstorms will develop around 4 to 5 AM
through  sunrise in central Missouri. A few may just become severe,
with hail up to quarters and wind gusts to 60 mph possible, but
overall chances are low.

2. The strong cold front will push to the MO/KS border by 2 to 4 PM,
Thursday. Expect thunderstorms to develop along this boundary from
Oklahoma into eastern Kansas and western Missouri. Severe
thunderstorms are possible and the potential will be greatest
generally south of the Missouri River and increases the further
south one travels along the front toward the four-state area
(OK/KS/MO/AR). The primary hazards are hail up to half dollar size
and wind gusts to 60 mph. There is a low risk of a tornado or two
with the strongest storms. Strong to severe storms are expected to
diminish across west central and central Missouri through sunset.

3. Colder temperatures will proceed the frontal passage. Freezing
temperatures are possible in far northwestern Missouri Friday
morning and High temperatures will be in the 40s. The first
widespread freezing temperatures of the season will occur Saturday
morning. Lows will be at or a few degrees below freezing across most
of the area, from northern Missouri to the Ozark Plateau and into
eastern Kansas; Saturday morning lows will dip around 30 to 32
degrees.

Discussion...

This morning... scattered showers and thunderstorms continue to
persist across portions of northern Missouri. This warm sector
activity has been driven by persistent WAA and isentropic ascent
paired with a weak 500mb short wave that continues to lift north,
riding along the base of the larger parent trough, whose axis is
currently extending across the northern Rockies towards the inter-
mountain west. At the same time, convection across northern Oklahoma
will continue to lift into southern Kansas, developing ahead of a
closed surface low over southeastern Colorado, associated with the
strong cold front/surface trough that is currently barreling
south/southeast across Nebraska into eastern Colorado and
northwestern Kansas. In response, there will be an uptick in MLCAPE
values, with elevated thunderstorms developing across portions of
central Missouri around 4 to 5 AM. With just enough elevated
instability and a stout 45 kt low level jet, a few elevated hail
storms cannot be ruled out through sunrise, today. Scattered
showers and lingering thunder will persist across portions of the
area after sunrise and through Midday.

Midday... The stout cold front will be approaching from the west,
with ample return flow established ahead. Latest guidance is much
more bullish with instability and shear compared to past runs. Ahead
of the front, from eastern Oklahoma through eastern Kansas and
western Missouri, through 2 to 3 PM, MLCAPE values will be
approaching 1500 to 2000 J/kg. Forecast soundings ahead of the front
reveal more than ample lapse rates and supportive deep layer shear.
Farther south, along the front, south of the Missouri River,
instability will be greatest, close to 2500 J/kg into the western
Ozarks and eastern Oklahoma; greater directional shear between 0-3km
of upwards of 40 kts is also expected farther south. Deep layer flow
orientation to the boundary, it's looking likely storms will develop
discretely along the boundary with the potential for supercellular
characteristics. At this time, the greatest concern for severe
storms will be across southwestern Missouri and southeastern Kansas
and as far north as the Missouri River into central Missouri through
sunset as the front pushes east. Hail up to half dollar in size and
60 mph wind gusts are our greatest concerns with the strongest
storms. There is a low risk of a tornado or two, primarily in
southwestern Missouri and southeastern Kansas, where conditions will
be more favorable centered over the four-state region of
OK/KS/MO/AR. The timing for severe storms will be greatest between 2
to 3 PM and through sunset for east central Kansas and west central
Missouri into central Missouri.

Behind the front, much cooler weather is expected, with lows in far
northwestern Missouri approaching freezing Friday morning and with
highs in the 40s. The coldest temperatures of the season are
expected Saturday morning, when lows dip at or just below freezing
for most of western Missouri and eastern Kansas. Temperatures will
rebound, more seasonable, with highs in the upper 50s and lower 60s
Sunday; with similar conditions to kick off the work week.

&&

.Aviation...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 1226 PM CDT THU OCT 10 2019

MVFR ceilings will persist through the afternoon and evening hours
until a gradual improvement arrives in the wake of a cold front.
The frontal boundary will push through the area near 21Z, with a
quick wind shift out of the northwest and gusts up to 25 knots
expected through Friday morning. VFR conditions will return this
evening, though low-level stratus will remain in place until
eventually clearing early Friday morning.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Freeze Watch from Friday evening through Saturday morning for
     KSZ025-057-060-102>105.

MO...Freeze Watch from Friday evening through Saturday morning for
     MOZ001>008-011>017-020>024-028>031-037-043.

&&

Discussion...Kurtz
Aviation...Welsh
Hazardous weather outlook, Oct 10, 4:57 AM CDT, 8 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
457 AM CDT Thu Oct 10 2019

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-111000-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
457 AM CDT Thu Oct 10 2019

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

A strong cold front will produce strong to severe thunderstorms this
afternoon the main threats will be hail and damaging winds the threat
will taper off after sunset.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Much cooler air will settle into the area Friday and Saturday with
temperatures near or at freezing Friday night and early Saturday in
most areas. A Freeze Watch has been issued for Friday night and
Saturday morning for Northern and Western Missouri including Eastern
Kansas.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Special weather statement, Oct 10, 1:25 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill
125 PM CDT Thu Oct 10 2019

KSZ025-102-MOZ001>005-011>014-020-021-111200-
Atchison KS-Doniphan-Atchison MO-Nodaway-Worth-Gentry-Harrison-
Holt-Andrew-De Kalb-Daviess-Buchanan-Clinton-
Including the cities of Atchison, Wathena, Elwood, Troy,
Highland, Tarkio, Rockport, Fairfax, Maryville, Grant City,
Albany, Stanberry, King City, Bethany, Mound City, Oregon,
Maitland, Forest City, Craig, Savannah, Country Club Villa,
Maysville, Stewartsville, Osborn, Union Star, Clarksdale,
Gallatin, Jamesport, St. Joseph Airport, St. Joseph, Cameron,
Plattsburg, and Lathrop
125 PM CDT Thu Oct 10 2019

...FROST POSSIBLE IN LOW-LYING AREAS FRIDAY MORNING...

A strong cold front will move through the region this afternoon,
causing temperatures to drop into the low to mid 30s across
northwest Missouri. Increased surface winds should prevent
widespread frost from forming, however, frost development is
possible in low-lying areas early Friday. Sensitive vegetation
will need to be protected as a result. Widespread freezing
temperatures are then expected Saturday morning.

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 2:59 AM CDTSpecial Weather StatementEAXCass46 min
Oct 10, 3:01 AM CDTSpecial Weather StatementEAXJackson44 min
Oct 10, 3:23 AM CDTSpecial Weather StatementEAXAtchison37 min
Oct 10, 3:31 AM CDTFreeze WatchEAXAdair, Andrew, Atchison, Buchanan, Caldwell, Carroll and 20 more24 hr
Oct 10, 3:41 AM CDTSpecial Weather StatementEAXCaldwell, Clinton49 min
Oct 10, 4:12 AM CDTSpecial Weather StatementEAXJackson, Johnson, Lafayette48 min
Oct 10, 1:49 PM CDTRiver Flood WarningEAXHoward12 hr
Oct 10, 4:33 PM CDTSpecial Weather StatementEAXBates42 min
Oct 10, 4:56 PM CDTSevere Thunderstorm WarningEAXBates34 min

Nearby

River Flood Warnings in Missouri, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.